Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2005, 4:17 PM CDT for Calumet County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 13, 2005, 4:51 PM CDT
- In force
- 34 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 132118 SVRGRB WIC015-132200- /O.NEW.KGRB.SV.W.0068.050613T2117Z-050613T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 417 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALUMET COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 500 PM CDT * AT 414 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ST JOHN...OR ABOUT 11 MILES SOUTHEAST OF APPLETON...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST JOHN AND HILBERT BY 430 PM DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4415 8839 4405 8818 4423 8806 4424 8834 $$ BRUSKY
3 follow-up statements
000 WWUS53 KGRB 132128 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 423 PM CDT MON JUN 13 2005 WIC015-132200- /O.CON.KGRB.SV.W.0068.000000T0000Z-050613T2200Z/ CALUMET WI- 423 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR CALUMET COUNTY... AT 419 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ST JOHN...OR ABOUT 13 MILES SOUTHEAST OF APPLETON...MOVING NORTHEAST AT 20 MPH. AT APPROXIMATELY 415 PM CDT...CALUMET COUNTY SHERIFF REPORTED A ROOF BLOWN OFF A GARAGE NEAR STOCKBRIDGE. THE SEVERE THUNDERSTORM WILL BE NEAR... FOREST JUNCTION AND BRILLION IN CALUMET COUNTY BY 435 PM TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. BRIEF TORRENTIAL RAINFALL AND STREET FLOODING IN LOW-LYING AREAS IS LIKELY...ALONG HIGHWAY 10 IN NORTHERN CALUMET COUNTY. DO NOT DRIVE YOUR CAR THROUGH HIGH WATER AREAS. LAT...LON 4415 8839 4405 8818 4423 8806 4424 8834 $$ EB
000
WWUS53 KGRB 132134
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
432 PM CDT MON JUN 13 2005
WIC015-132200-
/O.CON.KGRB.SV.W.0068.000000T0000Z-050613T2200Z/
CALUMET WI-
432 PM CDT MON JUN 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
CALUMET COUNTY...
AT 432 PM...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR BRILLION...OR ABOUT 16
MILES EAST OF APPLETON...MOVING NORTHEAST AT 20 MPH.
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS LIKELY IN FAR NORTHERN CALUMET COUNTY ALONG HIGHWAY
10 NEAR DUNDAS...FOREST JUNCTION AND BRILLION. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.
LAT...LON 4410 8835 4411 8815 4408 8805 4423 8804
4424 8837
$$
EB000
WWUS53 KGRB 132151
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT MON JUN 13 2005
WIC015-132157-
/O.CAN.KGRB.SV.W.0068.000000T0000Z-050613T2200Z/
CALUMET WI-
447 PM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND WEAKENED
SOMEWHAT AND NO LONGER POSES A SIGNIFICANT THREAT.
SOME STREET FLOODING PERSISTS NEAR SHOREWOOD AND ST. JOHN NEAR
HIGHWAYS 55 AND 115 IN THE NORTHERN PORTION OF THE COUNTY. DO NOT
DRIVE THROUGH AREAS OF HIGH WATER.
LAT...LON 4410 8835 4411 8815 4408 8805 4423 8804
4424 8837
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:00 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 13, 4:00 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT MON JUN 13 2005 .SHORT TERM...TONIGHT. MAIN CONCERN IS CONVECTION. A LINE OF THUNDERSTORMS FROM NORTH-CENTRAL TO EAST-CENTRAL WISCONSIN WAS MOVING SLOWLY TO THE NORTHEAST LATE THIS AFTERNOON. TEMPERATURES THAT HAD REACHED THE LOWER 80S FELL BACK INTO THE 60S IN CENTRAL WISCONSIN AFTER SIGNIFCANT RAINFALL FROM THE LINE OF STORMS. CLOUDS WERE STARTING TO BREAK UP A BIT THERE AND REDEVELOPMENT SEEMS LIKE A GOOD BET SINCE INSTABILITY REMAINS UPSTREAM FROM THE FORECAST AREA AND UPPER DYNAMICS IMPROVE WITH APPROACH OF THE CLOSED 500 MB LOW. ONCE STORMS DEVELOP THEY WILL LIKELY CONTINUE ACROSS THE REST OF THE FORECAST AREA SO LIKELY OR HIGHER POPS WERE USED TONIGHT. HIGH WET BULB ZERO HEIGHTS ON 18Z GRB/DVN SOUNDINGS SO HAIL THREAT SHOULD NOT BE GREAT BUT STRONG/DAMAGING WINDS APPEAR POSSIBLE AND TORNADOES CANNOT BE RULED OUT...ESPECIALLY WITH SEVERAL BOUNDARIES IN THE AREA (E.G. OUTFLOW AND LAKE BREEZE). HIGH PW/S SO HEAVY RAINFALL COULD BE A PROBLEM TOO. .LONG TERM...TUESDAY THROUGH NEXT MONDAY. QUESTION OF TODAY IS TRACK OF SURFACE LOW THROUGH CWA ON TUE. NAM APPEARS A BIT TOO FAR SOUTH BASED ON THERMAL PATTERN...WHILE GFS A BIT ERRATIC...WITH ITS TRACK THROUGH FAR NORTHERN WI. HAVE TRENDED TOWARDS TRACK FROM NORTH OF LSE TO NEAR GRB. WITH THIS TRACK HAVE LOWERED TEMPS A BIT MORE OVER THE FAR NORTH...WHILE SOUTHERN ZONES STILL WILL EXPERIENCE ONE MORE DAY OF WARM HUMID WEATHER. INSTABILITY REMAINS HIGH...ESPECIALLY OVER THE SOUTHEAST...SO ONE MORE DAY IN SLIGHT RISK. AFTER THAT...PATTERN SHIFT TO DRIER REGIME BEGINS WITH SIG HIGH CENTRAL PORTION OF COUNTRY AND TROFS IN THE EAST AND WEST. GFS A BIT STRONGER AND FURTHER WEST DROPPING LOW OUT OF EASTERN ONTARIO INTO EASTERN TROF...THOUGH STILL TRENDING TO SHIFT PCPN/CLOUDS EAST OF AREA BY WED AFTERNOON. THEREAFTER...SUNNY WITH WARMING TREND AS SURFACE HIGH SHIFTS OF STATE AND HEIGHTS RAISE TO 588 BY MON MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON JUN 13 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK THIS AFTERNOON AND EVENING IS OF DAMAGING WINDS...THOUGH A FEW TORNADOES ARE POSSIBLE. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY OF THE THUNDERSTORMS. THE SEVERE THREAT WILL CONTINUE THROUGHOUT THE NIGHT... THOUGH IT WILL BE SOMEWHAT DIMINISHED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS DURING THE AFTERNOON AND EVENING COULD BE SEVERE. QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-141700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK THIS AFTERNOON AND EVENING WILL BE OF LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT...THOUGH SOMEWHAT DIMINISHED...WILL CONTINUE THROUGHOUT THE REST OF THE NIGHT. STORMS LATER IN THE NIGHT WOULD LIKELY PRODUCE PRIMARILY STRONG WINDS. AREAS OF FOG CAN BE EXPECTED WITH VISIBILITIES LOCALLY LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS DURING THE AFTERNOON AND EVENING COULD BE SEVERE. QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING WEEKEND. MG WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:12 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca | 35 min |
| Jun 13, 3:41 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 57 min |
| Jun 13, 5:14 PM CDT | Special Marine Warning | GRB | 91 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.